Alert archive / Texas / Special Weather Statements in 2021

Special Weather Statement, NWS Corpus Christi, TX

July 30, 2021San Patricio County, Texas

NWS Corpus Christi, TX issued this special weather statement at Jul 30, 2021, 7:07 AM CDT for San Patricio County, Texas. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 30, 2021, 7:07 AM CDT (12:07 UTC)
Expired
Jul 30, 2021, 7:30 AM CDT
In force
23 min
Issued by
NWS Corpus Christi, TX

County San Patricio County, TX

The radar

The Corpus Christi radar (KCRP), 39 km from the middle of the area, began a volume at 12:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 0.1 hours before the alert went out and 36 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2021-07-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1528 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2021-07-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1528 J/kg
Mixed-layer CIN
-19 J/kg
Mixed-layer LCL
691 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
13 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

266 
WWUS84 KCRP 301207
SPSCRP

Special Weather Statement
National Weather Service Corpus Christi TX
707 AM CDT Fri Jul 30 2021

TXZ244-245-344-301230-
Inland San Patricio-Coastal San Patricio-Coastal Aransas-
707 AM CDT Fri Jul 30 2021

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN ARANSAS AND
SOUTHEASTERN SAN PATRICIO COUNTIES...

At 707 AM CDT, a strong thunderstorm was located near Gregory, or 7
miles northeast of Portland, moving north at 5 mph.

Winds in excess of 30 mph are possible with this storm.

Locations impacted include...
Portland, Ingleside, Aransas Pass, Gregory and Bayside. 

This includes US Highway 181 between mile markers 634 and 640.
 
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 2806 9740 2808 9726 2806 9724 2807 9723
      2808 9724 2808 9722 2809 9721 2811 9710
      2789 9710 2785 9730
TIME...MOT...LOC 1207Z 167DEG 6KT 2794 9722 

$$

JM

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this special weather statement went out at Jul 30, 6:53 AM CDT, 14 minutes earlier.

Area forecast discussion, Jul 30, 6:53 AM CDT, 14 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
653 AM CDT Fri Jul 30 2021

.AVIATION...

Fog has reduced visibility at VCT to MVFR conditions all others
VFR. Fog should burn off by mid-morning. Thunderstorms moving
onshore so have added VCSH for VCT and VCTS for CRP. Isolated to
scattered storms expected to continue this afternoon but activity
should come to an end this evening.

&&

.PREV DISCUSSION... /Issued 415 AM CDT Fri Jul 30 2021/

SHORT TERM (Today through Saturday)...

Current visibility shows that patchy fog has started to develop
along the Coastal Plains and Victoria Crossroads but should burn off
by mid-morning. A few streamer showers are evident on radar this
morning and are moving onshore. May see some isolated showers out of
this but not expecting a large impact to the morning commute.

An upper level disturbance rounding the southern periphery of a high
centered over the Plains will move west across South Texas today.
This will increase chances of showers and thunderstorms this
afternoon with PoP's ranging 30-40% for eastern areas and 10-20%
west. Southeasterly flow aloft will increase PWAT's today to
around 2.0 inches about 75th percentile for this time of year.
With all this tropical moisture and a weak wind profile can not
rule out the possibility for a tropical funnel or two.

Rain and storm chances continue through tomorrow as an inverted
trough over the Gulf moves onshore during the afternoon.

Highs this afternoon will range in the 90s to 100. Due to the
combination of heat and high dewpoints heat indices will be 105-109
across South Texas Today. An SPS for these heat index values is in
effect through this evening. Stay hydrated, limit outdoor exposure.

LONG TERM (Saturday Night through Thursday)...

Forecast begins with a weakening inverted trough moving inland
across the Mid Texas Coast Saturday Night into Sunday with PWs >2".
This will result in isolated sea breeze activity across the NE
Coastal Bend Sunday and Monday. It will be hot with heat indices 105-
109 and a few locations exceeding 110. Meanwhile a large scale
pattern change will begin to take shape Sunday into Monday with the
upper ridge that has been dominant over the central plains this past
week, shifting west toward the four corners region and a full
latitude trough forms across the eastern U.S. This will push a cold
front into South Central Texas Tue-Wed, where it stalls, but there
remains some question about how far this boundary will go as the EC
indicates a slightly deeper trough and brings the boundary closer to
our forecast area. For now, will carry a chance of PoPs across our
NE zones with a slight chance elsewhere as moisture pools ahead of
the boundary.  If the boundary gets closer to our area, PoPs will
most certainly need to be increased. The chance for precipitation
will remain in place through the end of the week given the potential
for S/W's to drop into the area within the NW flow aloft and deeper
moisture remaining in the area. Given the added cloud cover and
PoPs, temperatures mid week will be a little lower, but heat indices
will remain high in the 105-109 range.

MARINE...

Isolated showers and thunderstorms will continue as we head into the
weekend along with a weak to moderate onshore flow. Expect a lull in
activity on Sunday before rain chances return next week as a cold
front moves across the state. Onshore winds will strengthen to more
moderate levels Tue-Thu of next week.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    93  78  93  78  95  /  30  10  20   0  10
Victoria          95  77  95  76  95  /  40  20  30   0  20
Laredo           100  78 101  78 103  /  10  10  10   0   0
Alice             96  75  97  76  98  /  30  10  20   0  10
Rockport          91  81  93  81  93  /  30  20  20   0  10
Cotulla           99  78 100  78 102  /  20  10  10   0   0
Kingsville        95  76  95  76  97  /  30  10  20   0  10
Navy Corpus       90  82  91  81  91  /  30  10  20   0  10

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.

&&

BF/80...AVIATION
Hazardous weather outlook, Jul 30, 4:43 AM CDT, 2 hours 24 minutes before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
443 AM CDT Fri Jul 30 2021

TXZ229>234-239>247-342>347-442-443-447-310945-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio-
Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg-
Coastal Nueces-Coastal San Patricio-Aransas Islands-
Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands-
Calhoun Islands-
443 AM CDT Fri Jul 30 2021

This hazardous weather outlook is for South Texas.

.DAY ONE...Today and Tonight

Heat indices of 105 to 109 are expected across South Texas Today.

Isolated to scattered thunderstorms are possible today.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Heat indices of 105 to 109 can be expected each day Saturday through
Friday. Heat indices exceeding 110 are possible.

Isolated to scattered thunderstorms are possible Saturday across
much of the Coastal Bend, Coastal Plains, and Victoria Crossroads
with coverage increasing across South Texas Tuesday through
Friday of next week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

GMZ230-235-250-255-270-275-310945-
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
443 AM CDT Fri Jul 30 2021

This hazardous weather outlook is for the Middle Texas
Coastal Waters.

.DAY ONE...Today and Tonight

Isolated to scattered thunderstorms are possible today.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Isolated to scattered thunderstorms are possible Saturday and again
Monday through Thursday of next week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

BF/JM

In the hours before

Special weather statement, Jul 30, 3:00 AM CDT, 4 hours 7 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
300 AM CDT Fri Jul 30 2021

TXZ229>234-239>247-342>344-346-347-302000-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio-
Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg-
Coastal Nueces-Coastal San Patricio-Coastal Refugio-
Coastal Calhoun-
Including the cities of Cotulla, Calliham, Cross, Loma Alta,
Tilden, George West, Three Rivers, Beeville, Goliad, Victoria,
Aguilares, Columbia Bridge, Laredo, Orvil, Freer, Benavides,
San Diego, Alice, Orange Grove, Kingsville, Loyola Beach,
Ricardo, Riviera, Robstown, Tuloso, Bishop, Sinton, Mathis, Taft,
Odem, Rockport, Fulton, Refugio, McFaddin, Woodsboro, Kamay,
Corpus Christi, Flour Bluff, Portland, Ingleside, Bayside,
Austwell, Magnolia Beach, and Port Lavaca
300 AM CDT Fri Jul 30 2021

...HEAT INDEX VALUES BETWEEN 105 AND 109 DEGREES ARE EXPECTED TODAY...

The combination of warm temperatures and high dewpoints will
produce heat indices between 105 and 109 degrees today.  Residents
with outdoor activities planned are urged to drink plenty of water,
wear light weight and light colored clothing and take frequent breaks
from the heat.  Young children and pets should never be left
unattended in vehicles under any circumstances. This is especially
true during warm or hot weather when car interiors can reach lethal
temperatures in a matter of minutes.

BF
Special weather statement, Jul 30, 3:02 AM CDT, 4 hours 5 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
302 AM CDT Fri Jul 30 2021

TXZ229>234-239>247-342>344-346-347-310000-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio-
Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg-
Coastal Nueces-Coastal San Patricio-Coastal Refugio-
Coastal Calhoun-
Including the cities of Cotulla, Calliham, Cross, Loma Alta,
Tilden, George West, Three Rivers, Beeville, Goliad, Victoria,
Aguilares, Columbia Bridge, Laredo, Orvil, Freer, Benavides,
San Diego, Alice, Orange Grove, Kingsville, Loyola Beach,
Ricardo, Riviera, Robstown, Tuloso, Bishop, Sinton, Mathis, Taft,
Odem, Rockport, Fulton, Refugio, McFaddin, Woodsboro, Kamay,
Corpus Christi, Flour Bluff, Portland, Ingleside, Bayside,
Austwell, Magnolia Beach, and Port Lavaca
302 AM CDT Fri Jul 30 2021

...HEAT INDEX VALUES BETWEEN 105 AND 109 DEGREES ARE EXPECTED TODAY...

The combination of warm temperatures and high dewpoints will
produce heat indices between 105 and 109 degrees today.  Residents
with outdoor activities planned are urged to drink plenty of water,
wear light weight and light colored clothing and take frequent breaks
from the heat.  Young children and pets should never be left
unattended in vehicles under any circumstances. This is especially
true during warm or hot weather when car interiors can reach lethal
temperatures in a matter of minutes.

BF
Special weather statement, Jul 30, 6:32 AM CDT, 35 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
632 AM CDT Fri Jul 30 2021

TXZ245-246-346-301200-
Coastal Refugio-Inland Refugio-Coastal Aransas-
632 AM CDT Fri Jul 30 2021

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN REFUGIO COUNTY...

At 631 AM CDT, a strong thunderstorm was located near Bayside, or 9
miles southeast of Woodsboro, moving northwest at 10 mph.

Winds in excess of 30 mph are possible with this storm.

Locations impacted include...
Refugio, Woodsboro, Bayside, Quintana and Bonnie View.

This includes the following highways...
 US Highway 183 near mile marker 668.
 US Highway 77 between mile markers 618 and 630.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 2816 9705 2806 9722 2825 9742 2839 9716
TIME...MOT...LOC 1131Z 147DEG 9KT 2818 9719

JM
Special weather statement, Jul 30, 6:36 AM CDT, 31 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
636 AM CDT Fri Jul 30 2021

TXZ244-245-344-346-301200-
Inland San Patricio-Coastal Refugio-Coastal San Patricio-Coastal
Aransas-
636 AM CDT Fri Jul 30 2021

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN ARANSAS...EASTERN
SAN PATRICIO AND SOUTH CENTRAL REFUGIO COUNTIES...

At 636 AM CDT, a strong thunderstorm was located near Ingleside, or 7
miles east of Portland, moving north at 10 mph.

Winds in excess of 30 mph are possible with this storm.

Locations impacted include...
Portland, Ingleside, Aransas Pass, Gregory, Ingleside On The Bay and
Bayside.

This includes US Highway 181 between mile markers 634 and 640.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 2809 9741 2811 9731 2810 9730 2811 9729
      2809 9728 2812 9726 2815 9711 2786 9709
      2782 9729
TIME...MOT...LOC 1136Z 167DEG 10KT 2791 9721

JM
Special weather statement, Jul 30, 7:07 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
707 AM CDT Fri Jul 30 2021

TXZ244-245-344-301230-
Inland San Patricio-Coastal San Patricio-Coastal Aransas-
707 AM CDT Fri Jul 30 2021

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN ARANSAS AND
SOUTHEASTERN SAN PATRICIO COUNTIES...

At 707 AM CDT, a strong thunderstorm was located near Gregory, or 7
miles northeast of Portland, moving north at 5 mph.

Winds in excess of 30 mph are possible with this storm.

Locations impacted include...
Portland, Ingleside, Aransas Pass, Gregory and Bayside.

This includes US Highway 181 between mile markers 634 and 640.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 2806 9740 2808 9726 2806 9724 2807 9723
      2808 9724 2808 9722 2809 9721 2811 9710
      2789 9710 2785 9730
TIME...MOT...LOC 1207Z 167DEG 6KT 2794 9722

JM

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 30, 6:32 AM CDTSpecial Weather StatementCRPRefugio28 min
Jul 30, 6:36 AM CDTSpecial Weather StatementCRPSan Patricio24 min

Nearby

Special Weather Statements in Texas, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.